Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 1, 2015, 5:15 AM EST for Forsyth County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2015, 5:15 AM EST (10:15 UTC)
- Expired
- Nov 2, 2015, 5:15 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 8.30 ft at Nov 2, 2015, 5:00 PM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
363
WGUS42 KFFC 011015
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST SUN NOV 1 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-020015-
/O.NEW.KFFC.FL.W.0053.151101T1015Z-000000T0000Z/
/CMGG1.1.ER.151101T0943Z.151101T0945Z.000000T0000Z.UU/
515 AM EST SUN NOV 1 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From early this morning until further notice.
* At 5AM Sunday the stage was 5.1 feet...and rising.
* Flood stage is 6 feet.
* At 6 feet...Flood stage is reached. Minor flooding will expand
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
will begin to flood. The areas under the Georgia 400 Highway and
McFarland Road will be covered with around one foot of water. A
portion of the sidewalk under Majors Road will be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$2 follow-up statements
231
WGUS82 KFFC 011708
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EST SUN NOV 1 2015
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Big Creek near Cumming affecting Forsyth County
GAC117-020708-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.151101T0943Z.151101T1615Z.000000T0000Z.UU/
1208 PM EST SUN NOV 1 2015
The Flood Warning continues for
The Big Creek near Cumming.
* Until further notice.
* At 11AM Sunday the stage was 6.7 feet...and slowly falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 6 feet.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-020708-
/O.EXT.KFFC.FL.W.0054.151101T2000Z-151104T1800Z/
/APHG1.1.ER.151101T2000Z.151103T0600Z.151104T1200Z.NO/
1208 PM EST SUN NOV 1 2015
...Flood Warning extended until Wednesday afternoon...The Flood
Warning continues for
The Big Creek near Alpharetta.
* From late this afternoon until Wednesday afternoon.
* At 11AM Sunday the stage was 6.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 10.2 feet by early Tuesday morning.The
river will fall below flood stage by Wednesday morning.
* At 10 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia are
under a foot of water. The Big Creek Greenway experiences
significant flooding up to 4 feet deep with closure of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Hill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a two feet of
water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$447
WGUS82 KFFC 020018
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EST SUN NOV 1 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-020048-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-151102T0018Z/
/CMGG1.1.ER.151101T0943Z.151101T1615Z.151101T1907Z.UU/
718 PM EST SUN NOV 1 2015
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes affect immediately.
* Until Wednesday December 31.
* At 6PM Sunday the stage was 3.4 feet...and falling.
* Flood stage is 6.0 feet.
* The creek/river will continue to fall.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 1, 4:31 AM EST, 44 minutes earlier.
Area forecast discussion, Nov 1, 4:31 AM EST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 AM EST SUN NOV 1 2015 .SHORT TERM /TODAY THROUGH MONDAY/... FIRST ROUND OF RAIN MOVING ACROSS GA THIS MORNING WITH POSSIBLY A BRIEF BREAK FOR A PORTION OF THE AREA BEFORE THE NEXT ROUND MOVES IN FROM THE WEST. UPPER LOW OVER TEXAS WILL KEEP A TROPICAL MOISTURE CONNECTION INTO GA THROUGH THE SHORT TERM. MODELS IN GOOD AGREEMENT THIS UPPER LOW WILL MOVE INTO THE LOWER MS VALLEY TONIGHT AND THEN INTO THE TN VALLEY ON MONDAY. THE ASSOCIATED SURFACE LOW SHOULD CROSS THE FORECAST AREA ON MONDAY. IN GENERAL WE SHOULD HAVE A WEDGE AFFECTING THE NORTH AND A WARM FRONT VICINITY OF CENTRAL GA. THE WARM FRONT MAY PUSH TO THE NORTH ON MONDAY...HOWEVER THE NORTHEAST MAY LINGER IN THE WEDGE. THE LOCATION OF THE BOUNDARIES WILL AFFECT THE TEMPERATURES AND THERE WILL NOT BE MUCH DIURNAL CHANGE MAINLY NORTH TODAY. A BIT WARMER ON MONDAY DEPENDING ON HOW FAR NORTH THE WARM FRONT GETS. INSTABILITY INCREASES INTO CENTRAL GA BY THIS AFTERNOON AND CONTINUES INTO MONDAY AHEAD OF THE SURFACE SYSTEM. HAVE INCLUDED THUNDER FOR CENTRAL GA THROUGH THE SHORT TERM. A FEW STORMS MAY BECOME STRONG WITH GOOD SHEAR VICINITY OF THE WARM FRONT THIS AFTERNOON AND AGAIN MONDAY. NO FLASH FLOOD WATCH AT THIS TIME. CURRENT TOTAL AMOUNTS STILL LOOK OKAY AND WILL SEE HOW THIS FIRST BATCH OF RAIN AFFECTS THE AREA. LATEST QPF SHIFTS AXIS OF HEAVIEST RAIN MORE NORTHWARD BY MONDAY...FAVORING THE NORTHWEST CORNER. 41 && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... SHORT WAVE AND ATTENDANT SFC LOW CHARACTERIZING THE SHORT TERM WILL EJECT EASTWARD FOR MONDAY NIGHT AND A HYBRID CAD WEDGE SHOULD REMAIN ACROSS THE AREA INTO MIDWEEK WITH MUCH LESS MOISTURE IN PLACE. GUIDANCE IS SUGGESTING SOME LOW LEVEL ATLANTIC MOISTURE ADVECTS INTO PORTIONS OF THE EAST CWA AND ALLOW FOR AT LEAST A SLIGHT CHANCE OF SHOWERS OR DRIZZLE TUESDAY AND WEDNESDAY...OTHERWISE THE NEXT MAIN FEATURE OF THE FCST PERIOD WILL BE WITH A FROPA BY THE END OF THE WEEK INTO NEXT WEEKEND. GUIDANCE DIFFERS ON THE TIMING OF THIS...THOUGH THE MOISTURE FIELD DOES LOOK TO BE QUITE ELONGATED AND REMOVED FROM THE UPPER DYNAMICS /STAYING WELL NORTH OF THE REGION/. ENOUGH PROGGED INSTABILITY TO CARRY SLIGHT THUNDER MENTION FOR NOW BUT NOT ANTICIPATING IMPACTFUL WEATHER. UPPER RIDGING AHEAD OF THIS SHOULD ALLOW FOR TEMPS GENERALLY 5-10 DEG ABOVE NORMS AND QUITE PLEASANT. THE WARMEST DAY LOOKS TO BE FRIDAY WITH LOW 70S IN THE NORTH AND MID TO UPPER 70S FOR CENTRAL GA. TEMPS LOOK TO MODERATE BACK TO NEAR NORMAL BEHIND THE AFOREMENTIONED FRONT...THOUGH WILL DEPEND ON HOW PROGRESSIVE FUTURE RUNS MAINTAIN THIS. BAKER && .AVIATION... 06Z UPDATE... CEILINGS AND VSBYS WILL BE LOWERING THROUGH THE NIGHT AS RAIN SPREADS ACROSS THE TAF SITES. LOOKING FOR IFR OR LIFR BY SUNRISE WITH IFR CONTINUING THROUGH THE DAY. WINDS SHOULD BE EAST TO SOUTHEAST 5 TO 10KT. ISOLATED THUNDER IS POSSIBLE AFTER 12Z BUT CHANCES TOO LOW TO INCLUDE IN TAFS AT THIS TIME. //ATL CONFIDENCE...06Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 61 70 58 / 100 100 80 20 ATLANTA 65 62 71 60 / 100 100 90 10 BLAIRSVILLE 63 59 66 55 / 100 100 90 30 CARTERSVILLE 64 60 71 58 / 100 100 90 20 COLUMBUS 72 67 74 61 / 100 100 90 5 GAINESVILLE 62 60 67 57 / 100 100 90 20 MACON 72 66 77 60 / 90 90 80 20 ROME 64 60 71 59 / 100 100 90 20 PEACHTREE CITY 65 62 71 59 / 100 100 90 10 VIDALIA 80 69 83 64 / 50 30 90 40 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...WALKER. && SHORT TERM...41 LONG TERM....BAKER AVIATION...41
Hazardous weather outlook, Oct 31, 6:05 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT SAT OCT 31 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 PM EDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN WILL INCREASE ACROSS THE AREA INTO SUNDAY MORNING AND PERSIST THROUGH MONDAY NIGHT. THE MAIN CONCERN WITH THIS ACTIVITY WILL BE THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN. RAINFALL AMOUNTS SUNDAY THROUGH TUESDAY COULD TOTAL 2 TO 4 INCHES ACROSS MAINLY NORTH GEORGIA WITH MINOR FLOODING POSSIBLE. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK ON OUR WEBPAGE FOR FURTHER DETAILS. AS GULF MOISTURE IS DRAWN NORTHWARD...A FEW THUNDERSTORMS ARE POSSIBLE MAINLY OVER CENTRAL GEORGIA SUNDAY AND MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS MINIMAL...BUT STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 12:11 AM EDT | Wind Advisory | FFC | Chattooga, Dade, Walker | 8 hr |
| Nov 1, 6:47 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Nov 1, 2:44 PM EST | Flood Watch | FFC | Banks, Barrow, Bartow, Bibb, Butts, Carroll and 62 more | 27 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.